Alert archive / Mississippi / Special Weather Statements in 2016

Special Weather Statement, NWS Memphis, TN

July 11, 2016Chickasaw County, Pontotoc County, Mississippi

NWS Memphis, TN issued this special weather statement at Jul 11, 2016, 2:08 PM CDT for Chickasaw County, Pontotoc County, Mississippi. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2016, 2:08 PM CDT (19:08 UTC)
Expired
Jul 11, 2016, 3:00 PM CDT
In force
52 min
Issued by
NWS Memphis, TN

Counties Chickasaw County, MS, Pontotoc County, MS

The radar

The Columbus AFB radar (KGWX), 68 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 7.1 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2016-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 562 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2016-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
562 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
793 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

257 
WWUS84 KMEG 111908
SPSMEG

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
208 PM CDT MON JUL 11 2016
 
MSZ013-015-022-023-112000-
CALHOUN MS-LAFAYETTE MS-CHICKASAW MS-PONTOTOC MS-
208 PM CDT MON JUL 11 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 300 PM CDT FOR...

EASTERN CALHOUN COUNTY IN NORTHEASTERN MISSISSIPPI...
SOUTHEASTERN LAFAYETTE COUNTY IN NORTHWESTERN MISSISSIPPI...
CHICKASAW COUNTY IN NORTHEASTERN MISSISSIPPI...
PONTOTOC COUNTY IN NORTHEASTERN MISSISSIPPI...

AT 208 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER WAS LOCATED NEAR BRUCE...OR 16 MILES NORTHWEST OF HOUSTON

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN EASTERN CALHOUN...SOUTHEASTERN LAFAYETTE...CHICKASAW AND
PONTOTOC COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3437 8932 3437 8893 3436 8893 3436 8883
      3381 8881 3381 8893 3375 8893 3375 8903
      3374 8904 3374 8919 3372 8919 3372 8931
TIME...MOT...LOC 1908Z 244DEG 24KT 3402 8926 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Jul 11, 12:23 PM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, Jul 11, 12:23 PM CDT, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1223 PM CDT MON JUL 11 2016

.DISCUSSION...
Updated for 18z Aviation Discussion.

&&

.PREV DISCUSSION... /issued 1058 AM CDT MON JUL 11 2016/

DISCUSSION...

A weak upper low remains over the area. Yesterday the center
was over NE Mississippi and this morning it has moved into West
Tennessee. Showers were most numerous between Jackson and Paris
this morning. This area will should gradually diminish over the
next few hours according to short range models. More activity will
likely develop as the extensive cloud cover east of the MS River
breaks up as the day progresses. Also, isolated to scattered
showers and thunderstorms developing SW of the area will move
into the Delta as that area continues to destabilize under plenty
of sunshine. Just minor adjustments to the forecast at this time.

SJM

&&

PREV DISCUSSION... /issued 324 AM CDT MON JUL 11 2016/

No rain on the radar this morning across the Midsouth.
Temperatures are mild...near normal...in the low to middle 70s
under partly cloudy skies.

Synoptically...a weak ridge is in place across the Eastern half
of the Nation...with a shallow trough over the Northern
Rockies...and generally zonal flow across the Southwest. Beneath
the weak ridge over the East...a weak cutoff low is positioned
over the Midsouth. This feature will keep at least a few showers
and thunderstorms in the forecast today. Moisture levels have
dropped off from what we saw the past couple of days. Precipitable
water valued are down from over two inches to around 1.5 inches.
As a result...the threat for flooding is less...but due to recent
rainfall...localized flooding will remain possible. The storm
prediction center has included a large majority of the Midsouth in
a Marginal risk for severe thunderstorms today. Modest mid level
lapse rates and diurnally induced instability could result in
strong to marginally severe thunderstorms. The main threat will
be localized damaging wind and flooding. Conditions do not look
particularly favorable for hail or tornadoes. High temperatures
will be near normal today...generally around 90 degrees.

The cutoff low will gradually weaken as it shifts to the
Northeast...likely over central Kentucky by tomorrow morning. A
few showers or weak thunderstorms will remain possible near the
Tennessee River tomorrow...but most of the Midsouth will be dry.
High temperatures should be slightly warmer tomorrow as heights
rise and we expect less cloud cover.

Expect zonal flow midweek. Temperatures should be near normal with
highs in the low 90s and lows in the low to middle 70s. Upper
level flow will transition from zonal to northwesterly Friday into
next weekend. Guidance is still bringing another cold front into
the Midsouth Friday. Expect rain chances to increase...and
slightly cooler temperatures.

30

&&

.AVIATION...
18z TAF Cycle

VFR weather will dominate this period with brief periods of MVFR
during convection...which will be more scattered in the short
term. Activity will diminish during the evening hours...but is
expected to rekindle before sunrise. Winds will be south through
southwest at 4-8 kts. Winds will increase at MEM and JBR late.

JAB

&&

.MEG Watches/Warnings/Advisories...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Jul 11, 3:46 AM CDT, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
346 AM CDT MON JUL 11 2016

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-121100-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
346 AM CDT MON JUL 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

STRONG THUNDERSTORMS FEATURING FREQUENT LIGHTNING...LOCALLY HEAVY
RAINFALL AND GUSTY WINDS ARE EXPECTED TODAY. LOCALLY HEAVY
RAINFALL MAY RESULT IN FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jul 11, 1:27 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
127 PM CDT MON JUL 11 2016

MSZ001-008-111915-
TATE MS-DESOTO MS-
127 PM CDT MON JUL 11 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 215 PM CDT FOR...

TATE COUNTY IN NORTHWESTERN MISSISSIPPI...
SOUTHERN DESOTO COUNTY IN NORTHWESTERN MISSISSIPPI...

AT 127 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR STRAYHORN...OR 7
MILES WEST OF SENATOBIA

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN TATE AND SOUTHERN DESOTO COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3456 9019 3480 9020 3488 8973 3456 8973
TIME...MOT...LOC 1827Z 238DEG 21KT 3464 9010
Special weather statement, Jul 11, 1:33 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
133 PM CDT MON JUL 11 2016

MSZ022-111915-
CALHOUN MS-
133 PM CDT MON JUL 11 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 215 PM CDT FOR...

CALHOUN COUNTY IN NORTHEASTERN MISSISSIPPI...

AT 133 PM CDT...A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH
WAS LOCATED NEAR SABOUGLA...OR 20 MILES EAST OF GRENADA

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CALHOUN COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3416 8947 3416 8924 3408 8924 3407 8918
      3372 8919 3372 8951
TIME...MOT...LOC 1833Z 239DEG 17KT 3384 8945
Special weather statement, Jul 11, 2:08 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
208 PM CDT MON JUL 11 2016

MSZ013-015-022-023-112000-
CALHOUN MS-LAFAYETTE MS-CHICKASAW MS-PONTOTOC MS-
208 PM CDT MON JUL 11 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 300 PM CDT FOR...

EASTERN CALHOUN COUNTY IN NORTHEASTERN MISSISSIPPI...
SOUTHEASTERN LAFAYETTE COUNTY IN NORTHWESTERN MISSISSIPPI...
CHICKASAW COUNTY IN NORTHEASTERN MISSISSIPPI...
PONTOTOC COUNTY IN NORTHEASTERN MISSISSIPPI...

AT 208 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER WAS LOCATED NEAR BRUCE...OR 16 MILES NORTHWEST OF HOUSTON

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN EASTERN CALHOUN...SOUTHEASTERN LAFAYETTE...CHICKASAW AND
PONTOTOC COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3437 8932 3437 8893 3436 8893 3436 8883
      3381 8881 3381 8893 3375 8893 3375 8903
      3374 8904 3374 8919 3372 8919 3372 8931
TIME...MOT...LOC 1908Z 244DEG 24KT 3402 8926

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 1:27 PM CDTSpecial Weather StatementMEGTate48 min
Jul 11, 1:33 PM CDTSpecial Weather StatementMEGCalhoun42 min
Jul 11, 2:13 PM CDTSpecial Weather StatementMEGMarshall47 min
Jul 11, 2:35 PM CDTSpecial Weather StatementMEGChickasaw, Monroe55 min
Jul 11, 2:49 PM CDTSpecial Weather StatementMEGBenton, Tippah41 min
Jul 11, 3:16 PM CDTSpecial Weather StatementMEGMonroe59 min
Jul 11, 3:39 PM CDTSpecial Weather StatementMEGTippah51 min

Nearby

Special Weather Statements in Mississippi, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.